New Mexico, 2003

Hail in New Mexico, June 20, 2003

June 20, 2003 · NWS ABQ · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 20, 1:58 PM MST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 20, 1:58 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT FRI JUN 20 2003

ALTHOUGH NM HAD PLENTY OF MOISTURE IN THE EAST...A STRONG
DRY PUSH HAS ALREADY ENTERED THE WEST USHERED BY STEADY MID AND
UPPER LEVEL SOUTHWESTERLY FLOW. WILL DROP SANGRES FROM THE CURRENT
SEVERE THUNDERSTORM WATCH...SINCE GREATER MOISTURE AND INSTABILITY
ARE FURTHER EAST. NICE SHT WV TO PUSH THRU THE E THIS EVE. HIGH
PRECIPITABLE WATER AHEAD OF THE DRY PUSH TO REMAIN UNTIL AT LEAST
MIDNIGHT...SO WE/LL LET THE FLASH FLOOD WATCH EXPIRE AT MIDNIGHT.

WILL CONTINUE DRY FORECAST FOR SAT THRU TUE EAST...SAT THRU FRI
WEST...SINCE SW FLOW ALOFT WILL KEEP THINGS WARM...DRY AND BREEZY.
THIS WILL INCREASE THE FIRE DANGER AND LIKELY YIELD SOME FIRE WX
WATCHES/WARNINGS. ISOLD TS POSSIBLE FAR EAST WED AFTN/EVE AS A BACK
DOOR CF DROPS SOUTH. SLIGHT PATTERN CHANGE COMING LATE THU
OR FRI WITH NW FLOW ALOFT RETURNING TO N CENTRAL AND NE. ADDED SLT
CHC CONVECTIVE POPS FRI TO REFLECT THIS POSSIBILITY N CENTRAL THRU E
CENTRAL. LATER SHIFTS MAY ADD POPS TO THU PM AS WELL...BUT TOO
UNCERTAIN TO UPDATE THU GRIDS AT THIS TIME.

PRELIMINARY NUMBERS...

FARMINGTON................ 053/091 057/092 060 44000
GALLUP.................... 044/087 047/089 049 44000
GRANTS.................... 049/086 052/087 053 44000
GLENWOOD.................. 051/094 054/095 056 44000
CHAMA..................... 036/081 041/083 042 44000
LOS ALAMOS................ 046/080 052/081 052 44000
RED RIVER................. 038/077 041/080 041 44100
TAOS...................... 044/083 047/085 047 44000
SANTA FE.................. 044/082 050/083 050 44000
SANTA FE AIRPORT.......... 049/085 052/086 052 44000
ESPANOLA.................. 048/089 051/090 051 44000
ALBUQUERQUE HEIGHTS....... 058/090 061/091 062 44000
ALBUQUERQUE VALLEY........ 053/093 056/094 057 44000
ALBUQUERQUE FOOTHILLS..... 053/086 056/087 057 44000
ALBUQUERQUE WEST MESA..... 057/091 060/092 062 44000
SOCORRO................... 055/095 058/097 058 44000
SANDIA PARK/CEDAR CREST... 048/080 051/081 051 44000
MORIARTY/ESTANCIA......... 045/085 047/086 048 44000
CARRIZOZO................. 057/093 059/095 058 44000
RUIDOSO................... 052/084 055/086 053 44000
RATON..................... 045/084 050/086 049 44100
LAS VEGAS................. 046/082 049/084 048 44000
ROY....................... 051/085 054/087 053 44100
CLAYTON................... 058/088 059/090 059 44100
SANTA ROSA................ 057/092 060/094 059 44000
TUCUMCARI................. 061/092 062/095 061 44100
FORT SUMNER............... 059/092 061/095 061 44100
CLOVIS.................... 060/092 061/096 061 44100
PORTALES.................. 060/093 061/097 061 44100
ROSWELL................... 063/097 064/099 063 44100

.ABQ...SVR TSTM WATCH NMZ005<007-011<013-016<019-021-020-026- UNTIL
800 PM.
FLASH FLOOD WATCH NMZ005<007-011<013-016<019-021-020-026- UNTIL
MIDNIGHT.

DLC
Hazardous weather outlook, Jun 20, 5:00 AM MST, 10 hours 4 minutes before
NMZ001>021-026-211200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST
AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE
AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL
RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Roosevelt

When
June 20, 3:04 PM MST
Where
Roosevelt County, Elida
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -103.650

Hail, Roosevelt

When
June 20, 3:25 PM MST
Where
Roosevelt County, Elida
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.933, -103.650

Hail, Roosevelt

When
June 20, 4:25 PM MST to 4:30 PM MST
Where
Roosevelt County, Pep
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.833, -103.350

Hail, Roosevelt

When
June 20, 4:55 PM MST
Where
Roosevelt County, Causey
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.883, -103.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365444, 5365445, 5365443, 5365446.